Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 1, 2006, 4:47 PM CST for Roberts County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2006, 4:47 PM CST (22:47 UTC)
- Expired
- Apr 1, 2006, 5:15 PM CST
- In force
- 28 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Roberts County, TX
The radar
The Amarillo radar (KAMA), 109 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 2:01 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 012247
SVRAMA
TXC393-012315-
/O.NEW.KAMA.SV.W.0009.060401T2247Z-060401T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 515 PM CST
* AT 443 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTHWESTERN ROBERTS COUNTY...AND MOVING NORTHEAST AT 30 MPH.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3604 10080 3597 10088 3597 10089 3588 10102
3588 10105 3589 10107 3605 10107 3605 10077
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:45 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 1, 2:45 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
245 PM CST SAT APR 1 2006
.DISCUSSION...
THE DRYLINE IS LOCATED ACROSS THE NORTHWEST SECTIONS OF THE
PANHANDLES AND SLOWLY MIXING EAST THROUGH THIS EVENING. UPPER TROUGH
OVER THE GREAT BASIN REGION AND SOUTHWESTERN STATES FORECASTED TO
TRACK EAST INTO THE CENTRAL AND SOUTHERN ROCKIES BY 06Z SUNDAY AND
THEN ACROSS THE PANHANDLES AND WESTERN OK BY 12Z SUNDAY. FEEL DRYLINE
WILL BE SLOW TO MOVE ACROSS THE PANHANDLES UNTIL AFTER MIDNIGHT WHEN
THE UPPER TROUGH SHOULD KICK THE DRYLINE INTO WESTERN OK. MUCH DRIER
AIR BEHIND THE DRYLINE WILL ADVECT INTO THE PANHANDLES SUNDAY ON
DOWNSLOPING WEST TO NORTHWESTERLY WINDS...THUS ISSUED A FIRE WEATHER
WATCH FOR ALL THE PANHANDLES SUNDAY. STILL HAVE A RED FLAG WARNING IN
EFFECT FOR THE WESTERN PANHANDLES TIL 02Z SUNDAY. BIGGEST CONCERN IS
WIND SPEEDS SUNDAY. MODELS INDICATING WIND SPEEDS DIMINISHING BY
SUNDAY AFTERNOON...HOWEVER 700 MB GRADIENT FORECASTED TO REMAIN
FAIRLY TIGHT INDICATING WIND SPEEDS MAY BE HIGHER THAN MODELS
INDICATING. LATER SHIFTS MAY NEED TO UPGRADE TO A RED FLAG WARNING
FOR SUNDAY OR ISSUE A FIRE DANGER STATEMENT. LATER MODEL RUNS MAY
DETERMINE HOW STRONG WINDS WILL BE. DID NOT MAKE MANY CHANGES TO
PREVIOUS GRIDS AND FORECAST EXCEPT TO DEW POINTS AND WINDS IN THE
DAYS 1 TO 3 PERIOD. OTHERWISE...LEFT PREVIOUS FORECAST ALONE WITH
POSSIBLE CHANCES FOR MORE CONVECTION TUESDAY THROUGH WEDNESDAY NIGHT.
SOUTHWESTERLY FLOW ALOFT WILL ALLOW FOR SHORTWAVE ENERGY TO APPROACH
THE PANHANDLES ALONG WITH PRESSURES FALLING ALONG THE LEE OF THE
ROCKIES AND POSSIBLE DRYLINE DEVELOPMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 80 50 74 40 / 20 20 0 0
BEAVER OK 81 50 74 36 / 40 50 0 0
BOISE CITY OK 74 43 71 36 / 0 0 0 0
BORGER TX 80 53 77 44 / 20 20 0 0
BOYS RANCH TX 83 48 76 41 / 10 10 0 0
CANYON TX 83 50 74 40 / 20 20 0 0
CLARENDON TX 81 53 77 44 / 30 40 0 0
DALHART TX 77 43 74 36 / 0 0 0 0
GUYMON OK 78 47 74 40 / 20 20 0 0
HEREFORD TX 83 48 73 39 / 10 10 0 0
LIPSCOMB TX 82 53 77 39 / 40 60 0 0
PAMPA TX 78 53 76 43 / 30 40 0 0
SHAMROCK TX 82 53 78 44 / 40 60 0 0
WELLINGTON TX 82 55 79 46 / 40 60 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM SATURDAY FOR THE FOLLOWING ZONES:
AND CIMARRON.
FIRE WEATHER WATCH FROM 7 AM SUNDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...FIRE WEATHER WATCH FROM 7 AM SUNDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
RED FLAG WARNING UNTIL 8 PM SATURDAY FOR THE FOLLOWING ZONES:
DALLAM...DEAF SMITH...HARTLEY...AND OLDHAM.
&&
07/11Hazardous weather outlook, Apr 1, 1:00 PM CST, 3 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST SAT APR 1 2006 OKZ001>003-TXZ001>020-021100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM GUYMON OKLAHOMA TO AMARILLO TEXAS THIS AFTERNOON AND EVENING. THE SLIGHT RISK INCREASES TO A MODERATE RISK EAST OF A LINE FROM TURPIN OKLAHOMA TO CLARENDON TEXAS. THE MAIN THREAT WILL BE LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THE FIRE DANGER WILL BE HIGH ACROSS THE WESTERN OKLAHOMA AND TEXAS PANHANDLES. A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING FOR THE FAR WESTERN COUNTIES. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT... ACROSS MAINLY THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT APPEARS THAT SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ALSO...THE FIRE DANGER WILL INCREASE AGAIN ON SUNDAY AND THURSDAY FOR THE ENTIRE AREA AS BREEZY TO WINDY CONDITIONS COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS...ESPECIALLY THOSE IN THE MODERATE RISK AREA...SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. FIREFIGHTERS ACROSS THE AREA SHOULD PREPARE FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD TODAY AND SUNDAY. SP
In the hours before
Local storm report, Apr 1, 3:37 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CST SAT APR 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL TURPIN 36.87N 100.88W
04/01/2006 E1.00 INCH BEAVER OK EMERGENCY MNGR
0329 PM HAIL TURPIN 36.87N 100.88W
04/01/2006 E0.75 INCH BEAVER OK TRAINED SPOTTERLocal storm report, Apr 1, 3:45 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CST SAT APR 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL BORGER 35.66N 101.40W
04/01/2006 M1.00 INCH HUTCHINSON TX TRAINED SPOTTER
&&
KJSSpecial weather statement, Apr 1, 4:07 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 407 PM CST SAT APR 1 2006 TXZ004-012245- OCHILTREE TX- 407 PM CST SAT APR 1 2006 ...STRONG THUNDERSTORM IN OCHILTREE COUNTY... A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF PERRYTON AT 407 PM CST...MOVING NORTHEAST AT 25 MPH. THIS STORM ALONG WITH ANOTHER STORM IN HUTCHINSON COUNTY WILL BRING HAIL AND STRONG WIND TO OCHILTREE COUNTY AND POSSIBLY THE CITY OF PERRYTON.
Local storm report, Apr 1, 4:19 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CST SAT APR 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST GUYMON 36.69N 101.48W
04/01/2006 E65 MPH TEXAS OK TRAINED SPOTTER
DIME-SIZED HAIL AND BETWEEN 60 AND 70 MPH THUNDERSTORM
WIND GUSTS.
&&
KJSSpecial weather statement, Apr 1, 4:20 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CST SAT APR 1 2006 TXZ020-012315- COLLINGSWORTH TX- 420 PM CST SAT APR 1 2006 ...STRONG THUNDERSTORM IN COLLINGSWORTH COUNTY... A STRONG THUNDERSTORM WAS LOCATED 22 MILES SOUTHWEST OF QUAIL AT 420 PM CST...MOVING NORTHEAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Apr 1, 4:36 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 436 PM CST SAT APR 1 2006 TXZ008-009-013-014-012315- CARSON TX-GRAY TX-HUTCHINSON TX-ROBERTS TX- 436 PM CST SAT APR 1 2006 ...STRONG THUNDERSTORM IN CARSON...GRAY...HUTCHINSON AND ROBERTS COUNTIES... AT 436 PM CST...STRONG THUNDERSTORMS WERE LOCATED FROM THE NORTHWEST CORNER OF ROBERTS COUNTY TO ABOUT THE TOWN OF PANHANDLE. THE STORMS WERE MOVING NORTHEAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE. THESE STORMS WILL PASS OVER OR NEAR SKELLYTOWN... WHITE DEER AND PAMPA. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:43 PM CST | Severe Thunderstorm Warning | AMA | Hutchinson | 47 min |
| Apr 1, 4:12 PM CST | Severe Thunderstorm Warning | AMA | Ochiltree | 63 min |
| Apr 1, 4:43 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.